MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC DRILL TEMPLATE F/2.7MM LCP ULNA OSTEOTOMY PL F/4.0MM; PLATE,FIXATION,BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC DRILL TEMPLATE F/2.7MM LCP ULNA OSTEOTOMY PL F/4.0MM; PLATE,FIXATION,BONE
Model Number 03.111.903
Medical Device Problem Code Disassembly (1168)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: hwc.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records was requested.
 
Event or Problem Description
It was reported that a 4mm drill template has a wire stuck in the proximal hole.A compression/distraction instrument has a wire stuck in one of the holes and a tighten wheel fell off and broke.It was also not compressing correctly when the k-wires are placed and when being compressed; the top will compress, however, at the bottom by the bone, stays the same.This was discovered by the surgical tech on the back table of the operation room.There is no report of patient harm or surgical delay.There is one devices in this complaint.This report is 1 of 1 for (b)(4).This complaint involves one (1) device.Concomitant devices reported: k-wires (part# unknown, lot# unknown, quantity unknown).
 
Additional Manufacturer Narrative
Corrected data: patient information was not provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Additional narrative: concomitant devices initially reported are now considered impacted products for this event.Dhr review was completed.Part no.: 03.111.903.Lot no.: 7836423.Manufacturing location: (b)(4).Release to warehouse date: 15.May.2012.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The returned instrument (part 03.111.903, lot 7836423, mfg 15.May.2012) was inspected at customer quality and the complaint of unable to disassemble was confirmed.Whether this complaint could be replicated is not applicable because the device was returned damaged.Upon visual inspection, it was noted that there was a k-wire broken off and stuck in the proximal hole.Additionally, gouging and scratches were noted on the back of the device.The k-wire stuck inside could not be removed, nor could part number be confirmed.Based on the relevant technique guide, 2.7 mm lcp ulna osteotomy system, it is likely that the broken wire is a 2.0mm kirschner wire, with drill tip, the corresponding part numbers are 02.111.902.01 or 02.111.903.01 for 100mm or 150mm length, respectively.Tabulated drawing (current and mfg) were reviewed and no design issues were identified.Dhr review showed no ncr¿s were generated during production.Material and relevant testing occurred at the time of manufacture and confirmed to have no issues through the dhr review.The k-wire can not be removed from the device because the k-wire is broken and entirely encased with in the drill guide.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition, based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL TEMPLATE F/2.7MM LCP ULNA OSTEOTOMY PL F/4.0MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA
MDR Report Key7206371
Report Number2939274-2018-50317
Device Sequence Number1043001
Product Code HRS
UDI-Device Identifier10886982072610
UDI-Public(01)10886982072610(10)7836423
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K113364
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.903
Device Catalogue Number03.111.903
Device Lot Number7836423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer02/09/2018
02/16/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date02/09/2018
02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1